Practice Areas
Protecting Injured Clients Across Massachusetts
Your Rights Matter

Young girl allegedly given massive overdose of chemotherapy drug

When hospitals or medical professionals act negligently when giving medications to a patient, it can result in medication errors occurring. Such errors can cause patients to suffer many harms. Such harms can have significant impacts on a patient's life. Thus, it is very important for medical professionals and hospitals to act properly when it comes to administering medications to patients.

Recently, an article on WUSA's website reported on an alleged medication error. The medication error allegedly occurred when treatment was being provided to a young girl diagnosed with leukemia. The girl is the daughter of an Iraq War veteran.

The girl (now 3) reportedly received a chemotherapy treatment at a military hospital in Washington D.C. when she was 2. Allegedly, a medication error occurred during this chemotherapy treatment. Specifically, it has been alleged that the girl was given a massive overdose of a chemotherapy drug. The chemotherapy drug in question is a drug called Doxorubicin.

According to the WUSA article mentioned above, a claim has been filed through military channels by the girl's parents in connection to this alleged medication error. One wonders what will ultimately happen in regards to this matter.

Medication errors (such as medication overdoses) can cause a considerable amount of harm to patients. Thus, one hopes that all hospitals and medical professionals do everything they reasonably can to ensure that their patients are not subjected to errors like the one alleged in the above-mentioned matter. No patient should have to suffer harm because a medical professional or hospital failed to act properly in regards to the administration of medications.

Source: WUSA, "Toddler Given Chemo Overdose At Military Hospital," Bruce Leshan, Dec. 16, 2011

No Comments

Leave a comment
Comment Information